Alert archive / Wisconsin / Gale Warnings in 2016

Gale Warning 16, NWS Green Bay, WI

December 25, 2016

NWS Green Bay, WI issued this gale warning at Dec 25, 2016, 3:57 AM CST. It took effect at Dec 25, 2016, 6:00 PM CST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2016, 3:57 AM CST (09:57 UTC)
In effect from
Dec 25, 2016, 6:00 PM CST
Expired
Dec 27, 2016, 12:00 AM CST
In force
30 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

942 
WHUS73 KGRB 250957
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
357 AM CST SUN DEC 25 2016

...GALE FORCE GUSTS LIKELY TONIGHT INTO MONDAY NIGHT...

.A TIGHTENING PRESSURE GRADIENT WILL LEAD TO INCREASING SOUTHEAST
WINDS WITH GUSTS TO 30 KTS THIS AFTERNOON, AND GALE FORCE GUSTS
TO 40 KTS LATE THIS EVENING INTO THE OVERNIGHT. WINDS WILL
TEMPORARILY SUBSIDE LATE TONIGHT INTO MONDAY MORNING AS A COLD
FRONT MOVES THROUGH, BEFORE THEY VEER SOUTHWEST MONDAY AFTERNOON
WITH GALE FORCE GUSTS REDEVELOPING.

LMZ521-522-541>543-251815-
/O.UPG.KGRB.GL.A.0008.161226T0000Z-161227T0600Z/
/O.NEW.KGRB.GL.W.0016.161226T0000Z-161227T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
357 AM CST SUN DEC 25 2016

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
CST MONDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS TODAY AND UP TO 30
  KTS TONIGHT WITH GALE FORCE GUSTS TO 40 KTS. WINDS WILL BECOME
  SOUTHWEST ON MONDAY... WITH GALE FORCE GUSTS UP TO 40 KTS
  LIKELY FROM MIDDAY THROUGH THE END OF THE EVENING.

* WAVES WILL BUILD TO 6 TO 10 FEET TONIGHT, AND THEN SUBSIDE TO 4
  TO 7 FEET ON MONDAY MORNING AS WINDS BECOME SOUTHWESTERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MPC
8 follow-up statements
147 
WHUS73 KGRB 251615
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1015 AM CST SUN DEC 25 2016

...GALE FORCE GUSTS LIKELY TONIGHT INTO MONDAY NIGHT...

.A TIGHTENING PRESSURE GRADIENT WILL LEAD TO INCREASING SOUTHEAST
WINDS WITH GUSTS TO 30 KTS THIS AFTERNOON...AND GALE FORCE GUSTS
TO 40 KTS LATE THIS EVENING INTO THE OVERNIGHT. WINDS WILL
TEMPORARILY SUBSIDE LATE TONIGHT INTO MONDAY MORNING AS A COLD
FRONT MOVES THROUGH... BEFORE THEY VEER SOUTHWEST MONDAY AFTERNOON
WITH GALE FORCE GUSTS REDEVELOPING.

LMZ521-522-541>543-260015-
/O.CON.KGRB.GL.W.0016.161226T0000Z-161227T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1015 AM CST SUN DEC 25 2016

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST MONDAY NIGHT...

* SOUTHEAST WINDS WILL INCREASE TO 30 KTS LATE THIS
  AFTERNOON...WITH GALE FORCE GUSTS TO 40 KTS TONIGHT. WINDS WILL
  BECOME SOUTHWEST ON MONDAY... WITH GALE FORCE GUSTS UP TO 40 KTS
  LIKELY FROM MIDDAY THROUGH THE END OF THE EVENING.

* WAVES WILL BUILD TO 6 TO 9 FEET TONIGHT... AND THEN SUBSIDE TO
  4 TO 7 FEET ON MONDAY MORNING AS WINDS BECOME SOUTHWESTERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
233 
WHUS73 KGRB 252139
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
339 PM CST SUN DEC 25 2016

...GALE FORCE GUSTS LIKELY TONIGHT INTO MONDAY NIGHT...

.A TIGHTENING PRESSURE GRADIENT WILL CONTINUE TO INCREASE SOUTHEAST
WINDS WITH GUSTS TO 30 KTS THIS AFTERNOON...AND GALE FORCE GUSTS
TO 40 KTS LATE THIS EVENING INTO THE OVERNIGHT. WINDS WILL
TEMPORARILY SUBSIDE LATE TONIGHT INTO MONDAY MORNING AS A COLD
FRONT MOVES THROUGH... BEFORE THEY VEER SOUTHWEST MONDAY AFTERNOON
WITH GALE FORCE GUSTS REDEVELOPING.

LMZ521-522-541>543-260545-
/O.CON.KGRB.GL.W.0016.161226T0000Z-161227T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
339 PM CST SUN DEC 25 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY
NIGHT...

* SOUTHEAST WINDS WILL CONTINUE TO INCREASE INTO THE EVENING WITH GALE
  FORCE GUSTS TO 40 KTS TONIGHT. WINDS WILL BECOME SOUTHWEST ON
  MONDAY... WITH GALE FORCE GUSTS UP TO 40 KTS LIKELY FROM MIDDAY
  THROUGH THE END OF THE EVENING.

* WAVES WILL BUILD TO 7 TO 11 FEET TONIGHT... AND THEN SUBSIDE TO
  4 TO 7 FEET ON MONDAY MORNING AS WINDS BECOME SOUTHWESTERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
388 
WHUS73 KGRB 260305
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
905 PM CST SUN DEC 25 2016

...GALE FORCE GUSTS LIKELY TONIGHT INTO MONDAY NIGHT...

.A TIGHTENING PRESSURE GRADIENT WILL CONTINUE TO INCREASE
SOUTHEAST WINDS...EXPECT GALE FORCE GUSTS TO 40 KTS LATE THIS
EVENING INTO THE OVERNIGHT. WINDS WILL TEMPORARILY SUBSIDE LATE
TONIGHT INTO MONDAY MORNING AS A COLD FRONT MOVES THROUGH...
BEFORE THEY VEER SOUTHWEST MONDAY AFTERNOON WITH GALE FORCE GUSTS
REDEVELOPING.

LMZ521-522-541>543-261115-
/O.CON.KGRB.GL.W.0016.000000T0000Z-161227T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
905 PM CST SUN DEC 25 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY
NIGHT...

* SOUTHEAST WINDS WILL WITH GALE FORCE GUSTS TO 40 KTS TONIGHT.
  WINDS WILL BECOME SOUTHWEST ON MONDAY... WITH GALE FORCE GUSTS
  UP TO 40 KTS LIKELY FROM MIDDAY THROUGH THE END OF THE EVENING.

* WAVES WILL BUILD TO 8 TO 12 FEET TONIGHT... AND THEN SUBSIDE TO
  4 TO 7 FEET MONDAY NIGHT AS WINDS BECOME SOUTHWESTERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
125 
WHUS73 KGRB 261003
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
403 AM CST MON DEC 26 2016

...GALE FORCE GUSTS LIKELY TODAY AND TONIGHT...

.ALTHOUGH WINDS HAVE TEMPORARILY SUBSIDED BELOW GALE FORCE THIS
MORNING, GALE FORCE WINDS OF 40 TO 45 KNOTS ARE EXPECTED LATE
THIS MORNING INTO EARLY THIS AFTERNOON AS WINDS TURN SOUTHWEST
BEHIND A POWERFUL COLD FRONT. GALE FORCE WINDS ARE EXPECTED TO
LAST THROUGH THE EVENING HOURS AS THEY SLOWLY SUBSIDE BELOW GALE
FORCE AROUND MIDNIGHT.

LMZ521-522-541>543-261815-
/O.CON.KGRB.GL.W.0016.000000T0000Z-161227T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
403 AM CST MON DEC 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* SOUTHEAST WINDS WITH GALE FORCE GUSTS TO 35 KTS EARLY THIS
  MORNING. WINDS WILL BECOME SOUTHWEST ON LATER THIS MORNING...
  WITH GALE FORCE GUSTS OF 40 TO 45 KTS LIKELY FROM MIDDAY
  THROUGH THE END OF THE EVENING.

* WAVES 8 TO 12 FEET TODAY...SUBSIDING TO 5 TO 8 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

KURIMSKI
718 
WHUS73 KGRB 261619
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1019 AM CST MON DEC 26 2016

...GALE FORCE GUSTS LIKELY INTO TONIGHT...

.GALE FORCE WINDS OF 40 TO 45 KNOTS ARE EXPECTED THIS AFTERNOON...AS
WINDS TURN SOUTHWEST BEHIND A POWERFUL COLD FRONT. GALE FORCE
WINDS ARE EXPECTED TO LAST THROUGH THE EVENING HOURS AS THEY
SLOWLY SUBSIDE BELOW GALE FORCE AROUND MIDNIGHT.

LMZ521-522-541>543-270030-
/O.CON.KGRB.GL.W.0016.000000T0000Z-161227T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1019 AM CST MON DEC 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* SOUTHWEST WIND TO 30 KTS...WITH GALE FORCE GUSTS OF 40 TO 45
  KTS LIKELY FROM MIDDAY THROUGH THE END OF THE EVENING.

* WAVES 6 TO 9 FEET...SUBSIDING TO 5 TO 8 FEET TONIGHT ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
615 
WHUS73 KGRB 262120
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
320 PM CST MON DEC 26 2016

...GALE FORCE GUSTS LIKELY INTO TONIGHT...

.GALE FORCE WINDS OF 40 TO 45 KNOTS ARE EXPECTED THIS AFTERNOON. GALE
FORCE WINDS ARE EXPECTED TO LAST THROUGH THE EVENING HOURS AS THEY
SLOWLY SUBSIDE BELOW GALE FORCE AROUND MIDNIGHT.

LMZ521-522-541>543-270530-
/O.CON.KGRB.GL.W.0016.000000T0000Z-161227T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
320 PM CST MON DEC 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* SOUTHWEST WIND TO 30 KTS...WITH GALE FORCE GUSTS OF 40 TO 45 
  KTS LIKELY FROM MIDDAY THROUGH THE END OF THE EVENING. 

* WAVES 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
856 
WHUS73 KGRB 270300
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CST MON DEC 26 2016

...GALE FORCE GUSTS LIKELY INTO TONIGHT...

.GALE FORCE WINDS OF 35 TO 40 KNOTS ARE EXPECTED THIS EVENING.
WINDS WILL SLOWLY SUBSIDE BELOW GALE FORCE AROUND MIDNIGHT.

LMZ521-522-541>543-270600-
/O.CON.KGRB.GL.W.0016.000000T0000Z-161227T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
900 PM CST MON DEC 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* SOUTHWEST WIND TO 25 KTS...WITH GALE FORCE GUSTS UP TO 35 KNOTS
  INTO THE EARLY PARTS OF THE OVERNIGHT.

* WAVES 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
038 
WHUS73 KGRB 270449
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1049 PM CST MON DEC 26 2016

...WINDS TO SLOWLY DIMINISH OVERNIGHT...

.THE STRONG WEST WINDS WILL DIMINISH OVERNIGHT AS LOW PRESSURE
PULLS AWAY FROM THE AREA.

LMZ521-522-541>543-271300-
/O.CON.KGRB.GL.W.0016.000000T0000Z-161227T0600Z/
/O.NEW.KGRB.SC.Y.0090.161227T0600Z-161227T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1049 PM CST MON DEC 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST TUESDAY. 

* GALE FORCE GUSTS SHOULD END AROUND MIDNIGHT. EVEN THOUGH WINDS
  WILL SLOWLY DIMINISH...15 TO 25 KNOT WINDS ARE ANTICIPATED
  THROUGH TUESDAY.

* WAVES WILL DIMINISH TO 3 TO 5 FEET BY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SKOWRONSKI

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 25, 3:44 AM CST, 13 minutes earlier.

Area forecast discussion, Dec 25, 3:44 AM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
344 AM CST Sun Dec 25 2016

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 344 AM CST Sun Dec 25 2016

The latest rap analysis and satellite/radar imagery show a cold
front stalling across northern Wisconsin early this morning, from
roughly just north of Minneapolis to Rhinelander to Marinette.  Weak
returns are showing up on area radars at Minneapolis and La Crosse,
with light drizzle reports, and some issues being reported around
Minneapolis. So far, no reports yet of drizzle in central and
northeast Wisconsin.  Had some light snow showers/flurries move in
off the lake this morning, and they made their way all the way to
Mosinee. Because of these developments and with temps remaining
steady in the lower 30s overnight, will cancel the freezing rain
advisory for east-central Wisconsin. Otherwise, a very dry airmass
above 850mb has taken hold all the way down into Kansas and
Kentucky.  The next storm system is looking rather impressive in the
desert southwest. As this system moves northeast into the northern
Plains later today and tonight, no shortage of forecast concerns,
including freezing drizzle this morning, snow/freezing rain
potential this afternoon and evening, then strong gusty winds on
Monday.

Today...Very complicated.  The saturation layer below 850mb is
anticipated to become more robust early this morning according to
the rap, and then holds relatively steady through mid-afternoon.
However, with temps hardly falling overnight, think the freezing
drizzle threat has lowered considerably.  Based upon radar trends,
think the best chance will be over central WI, so just delayed the
start of the advisory until 15z for Wood/Portage/Marathon.  Other
areas along the bayshore and east-central WI look to warm above
freezing by 15-18z. However, concern remains for a glaze of ice from
Lincoln to northern Marinette county on north, where wet bulb temps
are expected to remain below freezing through the end of the
afternoon. Think some of the glaze potential will be mitigated by
rising road temps into the upper 30s by 16z. Most concerned about
late this afternoon over north-central Wisconsin when deeper
moisture arrives from the south ahead of the strong cyclone.  As
road temps fall with the sun going down, an arcing band of precip is
expected to arrive over central and north-central WI after 21z.
Could therefore start to see snow/sleet/ice accumulations beginning
shortly after this time, so will start the winter advisory then.

Tonight...Low pressure will continue to lift northeast into
northeast Minnesota by late tonight.  Temperatures will continue to
rise through the night until a cold front sweeps across the region
after midnight.  However, concern will linger for freezing rain over
central WI for early in the evening, and north-central WI until
early overnight.  With widespread precip spreading northeast, it
appears that significant freezing rain accumulations are possible
over north-central WI, despite some occasional sleet/snow working in
within the stronger lift areas. Ice amounts could reach a tenth or
two across the higher terrain areas.  The threat of icing should end
as temps rise above freezing shortly after midnight, but should see
a secondary area of precip accompany the cold front, with most
precip exiting by 12z. No significant changes to the headline for
the north, as the ending time and coverage area looks about right.

Monday...Behind the cold front, colder air will be lagging somewhat,
and may not see temps begin to fall again until mid-morning over
north-central WI and early in the afternoon along the lakeshore.  At
the same time, comma head moisture will be arriving bringing light
snow showers to north-central WI, but without much in the way of
accums.  Besides temps falling, the biggest story will most likely
be the strong gusty winds.  Wind gusts could approach 40 to 45 kts
by late morning or early afternoon over north-central WI and by
early to mid-afternoon over northeast WI.  A wind advisory may
eventually be needed.  After a warm start, temps will most likely be
falling into the 20s during the afternoon.

.LONG TERM...Monday Night Through Saturday
Issued at 344 AM CST Sun Dec 25 2016

The strong low pressure system center will move east of the area
into the western Great Lakes on Tuesday and draw colder air into
our region. Gusty west winds will slacken Tuesday morning but pick
up again on Wednesday as an Alberta clipper type system
approaches. Temperatures will moderate a bit on Wednesday ahead of
the clipper. The clipper will produce a chance of lake effect
snow in far northern Wisconsin, but otherwise be too starved of
moisture to deliver much precipitation to northeast or north-
central Wisconsin.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 954 PM CST Sat Dec 24 2016

Generally poor flight conditions are expected for the next 24
hours. The breaks in the clouds over east-central Wisconsin have
filled in, and ceilings are expected to edge downward the rest of
the night and into Sunday.

FZDZ is likely across the area late tonight and early tomorrow
morning. A more significant area of precipitation (mixed in the
northwest part of the area and mainly liquid in the southeast) is
likely to overspread the area tomorrow afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 3 PM this afternoon to 2 AM CST
Monday FOR WIZ005-010>013-018-019-021.

Freezing Rain Advisory from 9 AM this morning to 3 PM CST this
afternoon FOR WIZ030-035-036.
&&

SHORT TERM.....MPC
LONG TERM......ML
AVIATION.......Skowronski
Hazardous weather outlook, Dec 24, 9:51 PM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
951 PM CST SAT DEC 24 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
951 PM CST SAT DEC 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

PATCHY DENSE FOG OVER EAST-CENTRAL WISCONSIN COULD RESULT IN
HAZARDOUS TRAVEL CONDITIONS EARLY TONIGHT.

HAZARDOUS TRAVEL IS LIKELY IN CENTRAL AND EAST-CENTRAL WISCONSIN
LATE TONIGHT AND EARLY SUNDAY DUE TO FREEZING DRIZZLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

LINGERING DRIZZLE AND FREEZING DRIZZLE SHOULD CHANGE OVER TO RAIN
SUNDAY AFTERNOON SOUTH OF A WAUSAU TO MARINETTE LINE AS A STRONG
STORM ACROSS THE CENTRAL PLAINS MOVES TOWARDS MINNESOTA. TO THE
NORTH OF A WAUSAU TO MARINETTE LINE, A WINTRY MIX IS EXPECTED
EARLY SUNDAY AFTERNOON BEFORE CHANGING OVER TO ALL RAIN LATER
SUNDAY AFTERNOON OR EVENING.

AS THE STORM MOVES INTO CANADA ON MONDAY, STRONG SOUTHWEST WINDS
ARE EXPECTED LATER SUNDAY NIGHT INTO MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT FREEZING DRIZZLE OR ANY SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-251200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
951 PM CST SAT DEC 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

PERIODS OF GALE FORCE WINDS ARE LIKELY FROM SUNDAY EVENING INTO
MONDAY EVENING.

THERE IS A CHANCE FOR GALE FORCE GUSTS ON THURSDAY AND FRIDAY.

SKOWRONSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 3:35 AM CSTFreezing Rain AdvisoryGRBMarathon, Menominee, Portage, Shawano, Waupaca, Waushara and 1 more19 hr

Nearby

Gale Warnings in Wisconsin, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.